Skip to main content

Weak convergence of Euler scheme for SDEs with low regular drift

Abstract

In this paper, we investigate the weak convergence rate of Euler-Maruyama’s approximation for stochastic differential equations with low regular drifts. Explicit weak convergence rates are presented if drifts satisfy an integrability condition including discontinuous functions which can be non-piecewise continuous or in some fractional Sobolev space.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Bally, V., Talay, D.: The law of the Euler scheme for stochastic differential equations, I. Convergence rate of the distribution function. Probab. Theor. Relat. Fields. 104(1), 43–60 (1996)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Bao, J., Huang, X., Yuan, C.: Convergence rate of Euler-Maruyama scheme for SDEs with Hölder-Dini continuous drifts. J. Theoret. Probab. 32, 848–871 (2019)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Bao, J., Huang, X., Zhang, S.-Q.: Convergence rate of EM algorithm for SDEs under integrability condition. J. Appl. Probab. 59(2). arXiv:2009.04781v1 (2022)

  4. 4.

    Bao, J., Shao, J.: Weak convergence of path-dependent SDEs with irregular coefficients. arXiv:1809.03088 (2018)

  5. 5.

    Dareiotis, K., Gerencsér, M.: On the regularisation of the noise for the Euler-Maruyama scheme with irregular drift. Electron. J. Probab. 25, 1–18 (2020)

    MathSciNet  MATH  Google Scholar 

  6. 6.

    Halidias, N., Kloeden, P.E.: A note on the Euler-Maruyama scheme for stochastic differential equations with a discontinuous monotone drift coefficient. BIT Numer Math. 48, 51–59 (2008)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Kohatsu-Higa, A., Lejay, A., Yasuda, K.: Weak rate of convergence of the Euler-Maruyama scheme for stochastic differential equations with non-regular drift. J. Comp. Appl. Math. 326, 138–158 (2017)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Müller-Gronbach, T., Yaroslavtseva, L.: Sharp lower error bounds for strong approximation of SDEs with discontinuous drift coefficient by coupling of noise, arXiv:2010.00915 (2020)

  9. 9.

    Müller-Gronbach, T., Yaroslavtseva, L.: On the performance of the Euler–Maruyama scheme for SDEs with discontinuous drift coefficient. Ann. Inst. H. Poincaré, Probab. Statist. 56, 1162–1178 (2020)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Müller-Gronbach, T., Yaroslavtseva, L., strong order, A.: 3/4 Method for SDEs with discontinuous drift coefficient. IMA J. Numer. Anal. 00, 1–31 (2020)

    Google Scholar 

  11. 11.

    Konakov, V., Menozzi, S.: Weak error for the Euler scheme approximation of diffusions with non-smooth coefficients. Elect. J. Probab. 22, 1–47 (2017)

    MathSciNet  MATH  Google Scholar 

  12. 12.

    Krylov, N.V., Röckner, M.: Strong solutions of stochastic equations with singular time dependent drift. Probab. Theor. Relat. Fields. 131, 154–196 (2005)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Leobacher, G., Szölgyenyi, M.: A numerical method for SDEs with discontinuous drift. BIT Numer Math. 56, 151–162 (2016)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Leobacher, G., Szölgyenyi, M., strong order, A.: 1/2 Method for multidimensional SDEs with discontinuous drift. Ann. Appl. Probab. 27, 2383–2418 (2017)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Leobacher, G., Szölgyenyi, M.: Convergence of the Euler–Maruyama method for multidimensional SDEs with discontinuous drift and degenerate diffusion coefficient. Numerische Mathematik. 138, 219–239 (2018)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Lemaire, V., Menozzi, S.: On Some non Asymptotic Bounds for the Euler Scheme. Electron. J. Probab. 15(53), 1645–1681 (2010)

    MathSciNet  MATH  Google Scholar 

  17. 17.

    Neuenkirch, A., Szölgyenyi, M., Szpruch, L.: An adaptive Euler-Maruyama scheme for stochastic differential equations with discontinuous drift and its convergence analysis. SIAM. J. Numer. Anal. 57, 378–403 (2019)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Neuenkirch, A., Szölgyenyi, M.: The Euler-Maruyama Scheme for SDEs with Irregular Drift: Convergence Rates via Reduction to a Quadrature Problem, IMA. J. Numer. Anal. 41, 1164–1196 (2021)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Ngo, H.L., Taguchi, D.: Strong rate of convergence for Euler-Maruyama approximation of stochastic differential equations with irregular coefficients. Math. Comp. 85, 1793–1819 (2016)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Ngo, H.L., Taguchi, D.: On the Euler-Maruyama approximation for one-dimensional stochastic differential equations with irregular coefficients. IMA J. Numer. Anal. 37, 1864–1883 (2017)

    MathSciNet  MATH  Google Scholar 

  21. 21.

    Ngo, H.L., Taguchi, D.: Approximation for non-smooth functions of stochastic differential equations with irregular drift. J. Math. Anal. Appl. 457, 361–388 (2018)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Przybyłowicz, P., Szölgyenyi, M.: Existence, uniqueness, and approximation of solutions of jump-diffusion SDEs with discontinuous drift. Appl. Math. Comput. 403, 1–15 (2021)

    MathSciNet  Google Scholar 

  23. 23.

    Shao, J.: Weak convergence of Euler-Maruyama’s approximation for SDEs under integrability condition. arXiv:1808.07250 (2018)

  24. 24.

    Triebel, H.: Theory of Function spaces III. Birkhäuser, Berlin (2000)

    MATH  Google Scholar 

  25. 25.

    Wang, F.-Y.: Estimates for invariant probability measures of degenerate SPDEs with singular and path-dependent drifts. Proba. Theor. Relat. Fields 1–34 (2018)

  26. 26.

    Xie, L., Zhang, X.: Sobolev differentiable flows of SDEs with local Sobolev and super-linear growth coefficients. Ann. Probab. 44, 3661–3687 (2016)

    MathSciNet  Article  Google Scholar 

  27. 27.

    Xie, L., Zhang, X.: Ergodicity of stochastic differential equations with jumps and singular coefficients, Annales de l’Institut Henri poincaré. Probabilités et Statistiques. 56, 175–229 (2020)

    Google Scholar 

  28. 28.

    Zhang, X.: Strong solutions of SDEs with singular drift and Sobolev diffusion coefficients. Stochast. Process. Appl. 115, 1805–1818 (2015)

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

The authors would like to thank the associate editor and referees for their helpful comments and suggestions.

Funding

The third author was supported by the Emerging interdisciplinary Project of CUFE and the National Natural Science Foundation of China (Grant No. 11901604, 11771326).

Author information

Affiliations

Authors

Corresponding author

Correspondence to Shao-Qin Zhang.

Additional information

Publisher’s note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Suo, Y., Yuan, C. & Zhang, SQ. Weak convergence of Euler scheme for SDEs with low regular drift. Numer Algor (2021). https://doi.org/10.1007/s11075-021-01206-6

Download citation

Keywords

  • Low regular coefficients
  • Weak convergence rate
  • Euler-Maruyama’s approximation

Mathematics Subject Classification (2010)

  • 60H10
  • 34K26
  • 65C30